I have an issue with irregular periods. I am 18 years old and have had my period for five years. I am 170 cm tall and weigh 62.5 kg. I have Hashimoto’s thyroiditis, and I am not sure if that affects my period though I take my medication regularly (25 mg Euthyrox). I have not experienced other symptoms. Also, I am sexually active, and the only time I have not used protection is sex during the period. My periods are irregular, and my cycles tend to last for seven to eight days, but they often vary. For example, my current one is already on the 42nd day. I am worried and would appreciate your opinion and advice.
Welcome to icliniq.com.
You are a teenager. Still, the reproductive system is under developing stage, so that periods can be irregular in teenagers. But thyroid issues can also be the cause of irregular periods.
In patients having thyroid pathology, its fluctuating levels can affect periods, early pregnancy, fetal or baby development, metabolism, heat, and cold intolerance. So you need to have a complete check on thyroid levels. Its fluctuation could affect you all over.
Have a balanced diet to maintain your weight and BMI. Take complete treatment for any health issue you have. In the future, if instead of maintaining thyroid levels, symptoms persist after 21 years of age, you will need a hormonal blood profile.
Hypothyroidism.Investigations to be done:
TFT (thyroid function test). Hormonal profile if symptoms persist even after maintaining thyroid level.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Right now, usual symptoms of hypothyroidism are present like extreme fatigue, dry hair ... From the details posted it appears as autoimmune hypothyroidism (Hashimotos) ... Read fullI have irregular periods and vaginal dryness. Can IUD be the cause?
.. more details to understand what is going on. Can you explain the irregular periods, are they coming late? What kind of IUD (intrauterine device) do you have, copper or hormonal? Do you have any hirsutism or acne? Do you have any history of i... Read fullIs it difficult to conceive with hormonal imbalance?
.. and prolactin levels are high and you have been rightly started on Glucophage (Metformin) and a dopamine agonist. This will help bring down the levels over the next two to three weeks and shall help balance your hormones. If the menses are missing... Read full
Also Read Answers From:
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now